Q. Suddenly, I start feeling dizziness, pressure in the chest, and weakness. Why?

Answered by Dr. Sagar Ramesh Makode and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Paroxysmal Supraventricular Tachycardia or Atrial Fibrillation? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am 33. Sometimes, out of nowhere, I start feeling dizzy, pressure in the chest with heavy breathing and weak legs and hands. Sometimes, I have headaches. No arm or chest pain. It was happening to me when I lay down and now it happens when I am standing too. I took medicine for acid reflux for two weeks. I have no heartburn. But still, have symptoms. Blood pressure is normal and heart rate changes frequently from 59 to 78. No stress and no anxiety. It happens when I am very relaxed. Mostly at night, but lately during the day too. I did ECG but they said my heart is good. But maybe I have something it does not detect. I had a reading of 152/99 two weeks ago, but after a diet, it went down to 120/81.


Related Questions:
I run out of breath while taking stairs. What is going on?
I felt as if my heart stopped beating. Could this be a panic attack symptom?
Why is the heart having rapid, uncontrollable pounding?
 

Dr. Sagar Ramesh Makode
MBBS., MD, GENERAL MEDICINE ., DM, CARDIOLOGY(SENIOR RESIDENT
Cardiology, General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

This can be cardiac arrhythmia like PSVT (paroxysmal supraventricular tachycardia) or atrial fibrillation, in which heart rate suddenly goes up and also suddenly decreases. Blood pressure falls during these episodes and one has dizziness, fainting, chest pain or discomfort, blackouts, sometimes syncope. Usually, ECG is normal as it is usually done in between the episodes. ECG done during episodes will show abnormality.

You will need 24-hour Holter monitoring. So, visit a nearby cardiologist for these investigations.

Is there any stress or anxiety associated?

Until your evaluation is complete, you can ask your local doctor for tablet Ciplar LA (Propranolol) 20 mg once a day. Also, thyroid test should be done. ln order to abort such episodes, you should try to cough hard.

Hope this helps you and get back if you have any doubts.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I felt as if my heart stopped beating. Could this be a panic attack symptom?
Query: Hello doctor, I wanted to know if you could answer one question for me. I experienced an episode that lasted roughly about two to three minutes where I felt that I could not seem to catch my breath and it felt as if my heart had stopped beating. I checked my heart rate roughly three minutes after t...  Read Full »
Dr. Sagar Ramesh Makode
Cardiologist

Answer: Hello, Welcome to icliniq.com. This can be a cardiac arrhythmia like PSVT (paroxysmal supraventricular tachycardia) or atrial fibrillation, in which heart rate suddenly goes up and also suddenly decreases. And one may get symptoms like shortness of breath, chest pain or heaviness, dizziness, etc. ...  Read Full »
 
No more painful bouts of AFib. Can this be due to the stopping of Bisoprolol?
Query: Hello doctor,I am a 65-year-old male who has until recently been playing tennis regularly. I have been on beta blockers for about 15 years, first on 50 mg Atenolol and then on 10 mg Bisoprolol. They lowered my pulse rate to about 60 but then about three years ago I started to get AFib...  Read Full »
Dr. Rishu
Cardiologist

Answer: Hello, Welcome to icliniq.com. Atrial fibrillation (also called AFib or AF) is a quivering or irregular heartbeat (arrhythmia) that can lead to blood clots, stroke, heart failure and other heart-related complications. Normally, your heart contracts and relaxes to a regular beat. In atrial fibrill...  Read Full »
 
I felt lightheaded and like my heart stopped. What should I do?
Query: Hello doctor, I am a 74 year old male in excellent health, and I am not on any medications. Recently, I had a strange chest sensation. It felt like my heart stopped or skipped, and I felt lightheaded like I might pass out. I had an EKG, echocardiogram, and a Holter test done. The EKG results were n...  Read Full »
Dr. Muhammad M. Hanif Md.
Cardiologist

Answer: Hello, Welcome to icliniq.com. I understand you are a little worried about your heart and have been on the Holter monitor for a while. I appreciate that you have uploaded the reports in full for my consideration (attachment removed to protect patient identity).  From the fact that you are not on an...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »